MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the elbow.A 6.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.However, during first inflation at 16 atmospheres, the balloon burst.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) medical university.Device evaluated by mfr.: gladiator elite 6.0 x 80, 75 cm device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.During microscopic examination, a balloon longitudinal tear was identified at approximately 16 mm from the proximal end of the distal marker band extending approximately 36 mm proximally.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found shaft kinks on more than one location on the exposed shaft where the balloon tear is located.This type of damage most likely occurred during handling of the device post procedure as the shaft section was exposed at the torn section of the balloon.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the elbow.A 6.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.However, during first inflation at 16 atmospheres, the balloon bursted.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9224818
Report Number2134265-2019-12833
Device Sequence Number16734546
Product Code LIT
UDI-Device Identifier08714729809753
UDI-Public08714729809753
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0023459966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight62